Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 27, 2012, 4:13 PM EDT for Pocahontas County, Randolph County, West Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2012, 4:13 PM EDT (20:13 UTC)
- Expired
- May 27, 2012, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 166 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:37 PM EDT | HAIL 1 | Huttonsville, WV | PUBLIC REPORTED HAILL FROM THE SIZE OF A QUARTER TO GOLF BALL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868
WUUS51 KRLX 272013
SVRRLX
WVC075-083-272045-
/O.NEW.KRLX.SV.W.0059.120527T2013Z-120527T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
413 PM EDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CASS SCENIC RAILROAD...
CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED13 MILES
NORTH OF CASS SCENIC RAILROAD...AND NEARLY STATIONARY. THE STORM
WILL ALSO PRODUCE HEAVY RAINFALL.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHEAT
BRIDGE...BARTOW...BOYER AND DURBIN..
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3842 7996 3870 8005 3879 7977 3855 7965
3852 7965
TIME...MOT...LOC 2012Z 359DEG 5KT 3864 7991
$$
122 follow-up statements
363
WWUS51 KRLX 272030
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT SUN MAY 27 2012
WVC075-083-272045-
/O.CON.KRLX.SV.W.0059.000000T0000Z-120527T2045Z/
POCAHONTAS WV-RANDOLPH WV-
430 PM EDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHEAT BRIDGE...OR 15 MILES NORTH OF CASS SCENIC
RAILROAD...MOVING NORTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUTTONSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RAIN AND
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3842 7996 3870 8005 3879 7977 3855 7965
3852 7965
TIME...MOT...LOC 2029Z 167DEG 4KT 3866 7992
$$
12360
WWUS51 KRLX 272044
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
444 PM EDT SUN MAY 27 2012
WVC075-083-272052-
/O.EXP.KRLX.SV.W.0059.000000T0000Z-120527T2045Z/
POCAHONTAS WV-RANDOLPH WV-
444 PM EDT SUN MAY 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANDOLPH AND
NORTHEASTERN POCAHONTAS COUNTIES WILL EXPIRE AT 445 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3842 7996 3870 8005 3879 7977 3855 7965
3852 7965
TIME...MOT...LOC 2042Z 167DEG 4KT 3867 7992
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:45 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 27, 1:45 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 145 PM EDT SUN MAY 27 2012 .SYNOPSIS... WEAK FRONT JUST NORTH OF THE AREA MOVES NORTH AS A WARM FRONT THIS AFTERNOON. HIGH PRESSURE CONTINUES TO BRINGS SUMMER LIKE WEATHER FOR MEMORIAL DAY. COLD FRONT BRINGS SHOWERS AND STORMS TUESDAY. && .NEAR TERM /THROUGH MONDAY/... SAME STORY DIFFERENT DAY...CONVECTION IS DEVELOPING ACROSS THE HIGHER TERRAIN OF WV BUT SO FAR HAS STRUGGLED TO MAINTAIN ITSELF. THE WEAK BOUNDARY THAT HAS BEEN STALLED NORTH OF OUR CWA IS STARTING TO PUSH BACK NORTH AS A WARM FRONT...AND MAY BE ABLE TO FIRE SOME CONVECTION CLOSE TO OUR VERY NORTHERN ZONES BUT UNCERTAIN IF THEY WILL ACTUALLY MAKE IT INTO OUR FORECAST AREA OR NOT. DO HAVE SLIGHT CHANCE POPS WEST TO ABOUT THE OHIO RIVER RIGHT ALONG OUR NORTHERN CWA BORDER. THERE IS PLENTY OF INSTABILITY...BUT SHEAR IS FAIRLY WEAK. IF CONVECTION DOES IMPACT THIS AREA...COULD GET SOME SMALL HAIL AND GUSTY WINDS...BUT NOT ANYTHING WIDESPREAD. JUST LIKE THE LAST FEW DAYS...CONVECTION SHOULD BE DIURNAL AN BEGIN FADING OFF AFTER 00Z. EXPECT A DRY NIGHT...AT LEAST IN TERMS OF PRECIP...WITH POPS INCREASING AGAIN ON MONDAY IN ANOTHER RELATIVELY UNSTABLE BUT LOW SHEAR DAY. NAM DOES INDICATE A LITTLE SURFACE CONVERGENCE...MAYBE ALONG AN OUTFLOW BOUNDARY FROM CONVECTIVE COMPLEX FARTHER OF TO THE NORTHWEST TONIGHT. SO WILL HAVE TO WATCH FOR INDICATIONS OF THIS WHICH COULD LEAD TO MORE COVERAGE. WILL SEE ANOTHER MILD NIGHT TONIGHT...WITH DEWPOINTS IN THE 60S. STAYED ON THE HIGH SIDE OF GUIDANCE FOR DEWPOINTS AS IT SEEMS MOS NUMBERS HAVE BEEN A BIT LOW THE LAST FEW DAYS. MEMORIAL DAY WILL BE ANOTHER HOT ONE AS AFTERNOON TEMPS CLIMB INTO THE 90S ACROSS THE LOWLANDS AND UPPER 70S AND 80S IN THE MOUNTAINS. ACCORDING TO THE NAM...WARMEST 850S TODAY ARE ACROSS SE OHIO AND THE TRI-STATE AREA...WHICH WILL SHIFT TO SOUTHERN WEST VIRGINIA INTO VIRGINIA TOMORROW. SO HAVE HIGHS FOR MONDAY A BIT COOLER IN SE OHIO THAN FOR TODAY...BUT A BIT WARMER DOWN INTO THE COAL FIELDS. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... THE NAM/GFS/CMC-REGIONAL AND THE PREVIOUS SREF SUGGESTED AFTERNOON CONVECTION DEVELOPING ALONG THE EASTERN MOUNTAINS...AND AHEAD OF AN APPROACHING COLD FRONT OVER PORTIONS OF SOUTHEAST OH LATE MONDAY. EXPECT FEW OUTFLOW BOUNDARIES ENTERING SOUTHEAST OH MONDAY AFTERNOON...WITH DEWPOINTS IN THE UPPER 60S AHEAD OF THE FRONT...HAVE INTRODUCED CHANCE POPS ACCORDINGLY. AFTERNOON CONVECTION SHOULD DECREASE BY SUNSET MONDAY EVENING. STRONGER CONVECTION ASSOCIATED WITH THE COLD FRONT ITSELF WILL IS EXPECTED TO REACH THE OH RIVER TUESDAY AFTERNOON. INCREASED POPS TO HIGH LIKELY CLOSER TO SREF/NAM MODELS. MINOR TEMPERATURE CHANGES NOTED. BLENDED ONCE AGAIN BIAS CORRECTED VERSIONS OF SREF/GMOS THROUGH THE PERIOD. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE PATTERN CHANGE TO COOLER THAN NORMAL TEMPERATURES STILL APPEAR LIKELY AS WE END THE MONTH OF MAY AND FLIP THE CALENDAR TO JUNE. EVEN THOUGH THE FIRST FRONT IS WEAKENING...THERE APPEARS ENOUGH 850 TO 700 MB FLOW TO BRING LOWER POPS EAST FASTER BY WEDNESDAY. SO WAS A BIT FASTER LOWERING POPS OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY MORNING. TRIED TO KEEP MOST AREAS DRY ON WEDNESDAY. THE BROAD MID LEVEL TROF DEVELOPING OVER THE GREAT LAKES AND MIDWEST BY DAY 6 AND 7...MAKES IT HARD TO PINPOINT TIMING OF HIGHER POPS AT THE END OF THE WEEK. HAVE POPS INCREASING BY THURSDAY NIGHT AND LINGER INTO FRIDAY EVENING. EVENTUALLY WE MAY BE ABLE TO SHORTEN THE DURATION. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... CONVECTION ONCE AGAIN DEVELOPING OVER THE NORTHERN MOUNTAINS. VFR EXPECTED THROUGH THE EVENING...HOWEVER MVFR POSSIBLE IN AND AROUND THE STRONGER CELLS. OVERALL PATTERN NOT MUCH DIFFERENT THAN LAST NIGHT...SO USED OBS FROM LAST NIGHT AS A BASIS FOR ADDING FOG TONIGHT. AGAIN...EXPECT HAZE TO LINGER INTO MID MORNING..BUT GENERALLY VFR FOR MONDAY AFTER THE FOG DISSIPATES. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: HIGH ALTERNATE SCENARIOS: TIMING AND DENSITY OF FOG/REDUCED VIS OVERNIGHT INTO MONDAY MORNING MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY L H H H H H H H H H H H PKB CONSISTENCY L H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z MONDAY... NO WIDESPREAD IFR EXPECTED AT THIS TIME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/TRM/MZ NEAR TERM...MZ SHORT TERM...ARJ LONG TERM...KTB AVIATION...MZ
Hazardous weather outlook, May 27, 3:39 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 339 AM EDT SUN MAY 27 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 339 AM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 12:34 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1234 PM EDT SUN MAY 27 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-271930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON 1234 PM EDT SUN MAY 27 2012 USE COMMON SENSE...AND BE EXTRA CAUTIOUS IN THE HEAT OF THIS AFTERNOON AND EARLY THIS EVENING. LIMIT STRENUOUS ACTIVITIES...AVOID PROLONGED WORK OR EXERCISE IN THE SUN...OR IN POORLY VENTILATED AREAS. STAY HYDRATED...DRINK PLENTY OF NON ALCOHOLIC BEVERAGES. TAKE BREAKS IN THE SHADE OR IN AN AIR CONDITIONED BUILDING...AND USE SUNBLOCK LOTION. MAKE SURE YOUR PETS AND LIVESTOCK HAVE ACCESS TO SHADE AND FRESH WATER TOO. THE VERY YOUNG AND THE ELDERLY ARE MOST VULNERABLE TO THE HEAT. ALSO...NEVER LEAVE CHILDREN OR PETS IN AN UNATTENDED CLOSED VEHICLE. KTB
Special weather statement, May 27, 2:49 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EDT SUN MAY 27 2012 WVZ038-046-047-271915- POCAHONTAS WV-RANDOLPH WV-WEBSTER WV- 249 PM EDT SUN MAY 27 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POCAHONTAS...EAST CENTRAL WEBSTER AND SOUTHWESTERN RANDOLPH COUNTIES... AT 243 PM EDT...A STRONG SLOW MOVING THUNDERSTORM WAS LOCATED 13 MILES EAST OF WEBSTER SPRINGS...MOVING SOUTH AT 5 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN...UP TO AN INCH PER HOUR...WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR BERGOO AROUND 320 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3834 8012 3840 8039 3865 8027 3860 8005 12
Special weather statement, May 27, 3:00 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT SUN MAY 27 2012
WVZ046-047-271930-
POCAHONTAS WV-RANDOLPH WV-
300 PM EDT SUN MAY 27 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN RANDOLPH AND NORTHEASTERN
POCAHONTAS COUNTIES...
AT 254 PM EDT...STRONG THUNDERSTORMS WERE NEARLY STATIONARY ALONG A
LINE FROM 20 MILES SOUTH OF BAYARD TO 16 MILES SOUTHEAST OF ELKINS
TO 13 MILES NORTHEAST OF CASS SCENIC RAILROAD.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN...UP TO AN INCH PER HOUR...WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL BE NEAR CHEAT BRIDGE AROUND 310 PM AND DRYFORK
AROUND 330 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
3884 7953 3878 7950 3866 7959 3866 7962
3861 7962 3840 7985 3863 8000 3901 7961
3898 7951 3897 7936 3896 7934
12Special weather statement, May 27, 3:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
314 PM EDT SUN MAY 27 2012
WVZ037-038-046-047-271945-
NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
314 PM EDT SUN MAY 27 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN NICHOLAS...SOUTHWESTERN
RANDOLPH...WEBSTER AND WESTERN POCAHONTAS COUNTIES...
AT 311 PM EDT...STRONG THUNDERSTORMS WERE NEARLY STATIONARY ALONG A
LINE FROM 14 MILES NORTHWEST OF CASS SCENIC RAILROAD TO 5 MILES
SOUTH OF WEBSTER SPRINGS TO 7 MILES WEST OF RICHWOOD...MOVING
SOUTHWEST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN...UP TO AN INCH PER HOUR...WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL BE NEAR BERGOO AROUND 350 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3806 8029 3812 8037 3822 8037 3826 8044
3810 8069 3831 8086 3859 8043 3875 8016
3874 8013 3877 8011 3840 7985
12Local storm report, May 27, 3:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
349 PM EDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 4MI S OF HUTTONSVILLE 38.64N 79.95W
05/27/2012 U1.00 INCH RANDOLPH WV PUBLIC
&&
NNNNSpecial weather statement, May 27, 3:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT SUN MAY 27 2012
WVZ037-038-046-047-272015-
NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
350 PM EDT SUN MAY 27 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN NICHOLAS...POCAHONTAS...
RANDOLPH AND WEBSTER COUNTIES...
AT 346 PM EDT...STRONG THUNDERSTORMS WERE NEARLY STATIONARY ALONG A
LINE FROM 18 MILES SOUTH OF BAYARD TO 14 MILES SOUTH OF ELKINS TO 8
MILES NORTH OF RICHWOOD.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN...UP TO AN INCH PER HOUR...WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL BE NEAR EDRAY AROUND 410 PM AND MONTERVILLE AROUND
420 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
3884 7953 3878 7950 3866 7960 3807 8030
3812 8037 3822 8037 3826 8044 3814 8062
3834 8084 3875 8018 3874 8013 3880 8011
3909 7978 3904 7977 3896 7935
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:49 PM EDT | Special Weather Statement | RLX | Webster | 26 min |
| May 27, 3:00 PM EDT | Special Weather Statement | RLX | Randolph | 30 min |
| May 27, 3:14 PM EDT | Special Weather Statement | RLX | Nicholas, Pocahontas, Webster | 31 min |
| May 27, 3:50 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph, Webster | 25 min |
| May 27, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Webster | 30 min |
| May 27, 5:29 PM EDT | Special Weather Statement | RLX | Nicholas | 46 min |
| May 27, 6:21 PM EDT | Special Weather Statement | RLX | Clay | 39 min |
| May 27, 7:03 PM EDT | Special Weather Statement | RLX | Kanawha | 27 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.